Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 271, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 18, 2007, 8:50 PM CDT for Lipscomb County, Texas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2007, 8:50 PM CDT (01:50 UTC)
- Expired
- Sep 18, 2007, 9:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Lipscomb County, TX
The radar
The Dodge City radar (KDDC), 150 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 9:08 PM CDT | HAIL 0.75 | Follett, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2752 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KAMA 190150
SVRAMA
TXC295-190230-
/O.NEW.KAMA.SV.W.0271.070919T0150Z-070919T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
850 PM CDT TUE SEP 18 2007
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 930 PM CDT
* AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR FOLLETT...OR
ABOUT 15 MILES NORTHEAST OF LIPSCOMB...MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
FOLLETT...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3629 10028 3649 10030 3649 10014 3650 10012
3650 9999 3649 9999 3632 9999
TIME...MOT...LOC 0150Z 257DEG 7KT 3642 10013
$$
JOHNSON3 follow-up statements
000
WWUS54 KAMA 190210
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
910 PM CDT TUE SEP 18 2007
TXC295-190230-
/O.CON.KAMA.SV.W.0271.000000T0000Z-070919T0230Z/
LIPSCOMB TX-
910 PM CDT TUE SEP 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN LIPSCOMB COUNTY...
AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FOLLETT...OR ABOUT 17 MILES NORTHEAST OF LIPSCOMB...MOVING EAST AT
10 MPH.
* LOCATIONS IMPACTED INCLUDE...
FOLLETT...
HAIL UP TO THE SIZE OF PENNIES WAS BEEN REPORTED IN FOLLETT WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3636 9999 3637 10015 3649 10020 3649 10014
3650 10012 3650 9999
TIME...MOT...LOC 0210Z 257DEG 7KT 3643 10008
$$
JOHNSON000
WWUS54 KAMA 190211 CCA
SVSAMA
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
910 PM CDT TUE SEP 18 2007
TXC295-190230-
/O.COR.KAMA.SV.W.0271.000000T0000Z-070919T0230Z/
LIPSCOMB TX-
910 PM CDT TUE SEP 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN LIPSCOMB COUNTY...
AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FOLLETT...OR ABOUT 17 MILES NORTHEAST OF LIPSCOMB...MOVING EAST AT
10 MPH.
* LOCATIONS IMPACTED INCLUDE...
FOLLETT...
HAIL UP TO THE SIZE OF PENNIES WAS REPORTED IN FOLLETT WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3636 9999 3637 10015 3649 10020 3649 10014
3650 10012 3650 9999
TIME...MOT...LOC 0210Z 257DEG 7KT 3643 10008
$$
JOHNSON000
WWUS54 KAMA 190226
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
926 PM CDT TUE SEP 18 2007
TXC295-190236-
/O.EXP.KAMA.SV.W.0271.000000T0000Z-070919T0230Z/
LIPSCOMB TX-
926 PM CDT TUE SEP 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LIPSCOMB COUNTY
EXPIRES AT 930 PM CDT...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3636 9999 3637 10015 3649 10020 3649 10014
3650 10012 3650 9999
TIME...MOT...LOC 0226Z 257DEG 7KT 3644 10004
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 6:45 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 18, 6:45 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 645 PM CDT TUE SEP 18 2007 .AVIATION... A FEW THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS THE EXTREME EASTERN PANHANDLES BUT THESE SHOULD BE FAIRLY FAR REMOVED FROM THE TAF SITES. GENERAL VFR CONDITIONS SHOULD PERSIST OVERNIGHT ALTHOUGH WE COULD SEE SOME TEMPO MVFR VSBYS AT KAMA. I DID NOT THINK THAT WE COULD SEE A RAPID ENOUGH MOISTURE RETURN AT KDHT AND KGUY WHERE DEWPOINTS ARE CURRENTLY IN THE LOWER 30S. THE MOISTURE SHOULD BE QUITE SHALLOW SO I DO NOT ANTICIPATE ANY LOW CIGS AT THIS TIME. SOUTH TO SOUTHWEST WINDS WILL BE A BIT STRONGER ON WEDNESDAY WITH SUSTAINED VALUES IN THE 12-15 KT RANGE WITH GUSTS IN THE LOW 20S. WE SHOULD SEE ANOTHER CU FIELD DEVELOP DURING THE EARLY AFTERNOON ACROSS THE PANHANDLES WITH SOME THUNDERSTORMS POSSIBLE BY LATE AFTERNOON IN THE WESTERN PANHANDLE COUNTIES. I INCLUDED A CB REMARK AT KDHT BEGINNING AT 20Z BUT CONFIDENCE WAS TOO LOW TO INCLUDE THUNDER IN THE TAF. JOHNSON && .PREV DISCUSSION... /ISSUED 245 PM CDT TUE SEP 18 2007/ DISCUSSION... DRY AIR INVADING NORTHERN AND WESTERN PORTIONS OF THE PANHANDLES AT THIS TIME. EXPECTING MOISTURE TO RETREAT NORTHWARD OVERNIGHT AS SOUTHERLY WINDS RESUME. CLOUDS EXPECTED TO INCREASE OVERNIGHT AGAIN AS WELL. WITH MOISTURE REMAINING IN THE EAST AND SFC TROF PRESENT... WILL INCLUDE 10 PERCENT ISOLATED POPS FOR EASTERN ZONES UNTIL 06Z. SOUTHWESTERLY FLOW ALOFT CONTINUES THROUGH THE WEEK AS CLOSED LOW SETS UP SHOP OVER SOUTHERN CALIFORNIA BY THE WEEKEND. THIS UPPER PATTERN WILL HELP TO REORGANIZE THE LEE TROF...WHICH WILL BE A PLAYER IN STEADY WARMTH AND TSRA DEVELOPMENT THROUGH THE LATTER PART OF THE WEEK. AS MOISTURE REMAINS IN PLACE WITH MINIMAL CAP AND AMPLE HEATING...EXPECTING THUNDERSTORMS ALONG SFC TROF EACH DAY...WHICH MAY SUBSEQUENTLY MOVE INTO THE WESTERN PANHANDLES. HAVE INTRODUCED SLIGHT CHANCE POPS WESTERN ZONES FOR WEDS AFTN AND EVNG...AND RETAINED POPS FOR THURSDAY AFTN AND EVNG. AT THIS TIME WILL CONTINUE DRY FORECAST FOR FRIDAY BEFORE SYSTEM OVER SOUTHWESTERN CONUS EJECTS OVER THE WEEKEND. ECMWF IS FASTER THAN GFS IN EJECTING THIS SYSTEM...BUT IT APPEARS TO EJECT IN PIECES...WITH A MEAN TROF REMAINING OVER THE ROCKIES THROUGH THE BEGINNING OF NEXT WEEK. HAVE INTRODUCED POPS FOR WESTERN ZONES SATURDAY EVENING AS FIRST PIECE OF SYSTEM EJECTS...AND CONTINUED POPS SUNDAY THROUGH MONDAY NIGHT AS REMAINDER OF SYSTEM LIFTS OUT. WEAK FRONT STILL APPEARS ON TRACK FOR MONDAY AS WAVE EXITS...AND HAVE MADE ONLY MINOR ADJUSTMENTS TO TIMING IN THE GRIDS. DRY AIR INVADES BEHIND THIS FEATURE...AND HAVE RETAINED DRY FORECAST BEGINNING TUESDAY. KRAMAR && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 24/03
Hazardous weather outlook, Sep 18, 2:23 PM CDT, 6 hours 27 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 223 PM CDT TUE SEP 18 2007 OKZ001>003-TXZ001>020-191100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 223 PM CDT TUE SEP 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... AS AN UPPER LEVEL DISTURBANCE TRACKS ACROSS THE AREA...ISOLATED SHOWERS AND THUNDERSTORMS WILL AFFECT THE EASTERN THIRD OF THE PANHANDLES. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES WEDNESDAY THROUGH THURSDAY NIGHT AND AGAIN DURING THE PERIOD SATURDAY NIGHT THROUGH MONDAY NIGHT. AT THIS TIME...ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
In the hours before
Special weather statement, Sep 18, 5:36 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 536 PM CDT TUE SEP 18 2007 TXZ005-182315- LIPSCOMB TX- 536 PM CDT TUE SEP 18 2007 ...STRONG THUNDERSTORM IN EASTERN LIPSCOMB COUNTY... AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF LIPSCOMB MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. PEOPLE IN EASTERN LIPSCOMB COUNTY...INCLUDING THE CITY OF LIPSCOMB... SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JOHNSON
Special weather statement, Sep 18, 5:36 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 536 PM CDT TUE SEP 18 2007 TXZ005-182315- LIPSCOMB TX- 536 PM CDT TUE SEP 18 2007 ...STRONG THUNDERSTORM IN EASTERN LIPSCOMB COUNTY... AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF LIPSCOMB MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. PEOPLE IN EASTERN LIPSCOMB COUNTY...INCLUDING THE CITY OF LIPSCOMB... SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JOHNSON
Special weather statement, Sep 18, 6:13 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 613 PM CDT TUE SEP 18 2007 TXZ005-182345- LIPSCOMB TX- 613 PM CDT TUE SEP 18 2007 ...STRONG THUNDERSTORM IN NORTHEASTERN LIPSCOMB COUNTY... AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTH OF FOLLETT MOVING NORTHEAST AT 10 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KIMBLE
Special weather statement, Sep 18, 8:30 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 830 PM CDT TUE SEP 18 2007 TXZ005-190215- LIPSCOMB TX- 830 PM CDT TUE SEP 18 2007 ...STRONG THUNDERSTORM IN NORTHEASTERN LIPSCOMB COUNTY... AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FOLLETT MOVING EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. PEOPLE IN NORTHEASTERN LIPSCOMB COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JOHNSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 6:26 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.